Alert archive / North Carolina / Rip Current Statements in 2021
Rip Current Statement 11, NWS Wilmington, NC
NWS Wilmington, NC issued this rip current statement at Jul 6, 2021, 8:37 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jul 7, 2021, 6:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 8:37 PM EDT (00:37 UTC)
- In effect from
- Jul 7, 2021, 6:00 AM EDT
- Expired
- Jul 8, 2021, 8:00 PM EDT
- In force
- 38 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WHUS42 KILM 070037 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 837 PM EDT Tue Jul 6 2021 NCZ106-108-SCZ056-070845- /O.NEW.KILM.RP.S.0011.210707T1000Z-210708T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 837 PM EDT Tue Jul 6 2021 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In South Carolina, Coastal Georgetown County. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Moderate south to north longshore current during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ dch
6 follow-up statements
582 WHUS42 KILM 070844 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 444 AM EDT Wed Jul 7 2021 NCZ106-108-SCZ056-080000- /O.CON.KILM.RP.S.0011.210707T1000Z-210708T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 444 AM EDT Wed Jul 7 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In South Carolina, Coastal Georgetown County. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 43
329 WHUS42 KILM 072308 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 708 PM EDT Wed Jul 7 2021 SCZ054-081000- /O.NEW.KILM.BH.S.0023.210708T1000Z-210709T0000Z/ /O.EXB.KILM.RP.S.0011.000000T0000Z-210709T0000Z/ Coastal Horry- 708 PM EDT Wed Jul 7 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Beach Hazards Statement, Strong south to north longshore current expected. * WHERE...Coastal Horry County. * WHEN...For the High Rip Current Risk, through Thursday evening. For the Beach Hazards Statement, from 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-081000- /O.NEW.KILM.BH.S.0023.210708T1000Z-210709T0000Z/ /O.EXT.KILM.RP.S.0011.000000T0000Z-210709T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 708 PM EDT Wed Jul 7 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Beach Hazards Statement, Strong south to north longshore current expected. * WHERE...In South Carolina, Coastal Georgetown County. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...For the High Rip Current Risk, through Thursday evening. For the Beach Hazards Statement, from 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-081000- /O.EXB.KILM.RP.S.0011.000000T0000Z-210709T0000Z/ Coastal Brunswick- 708 PM EDT Wed Jul 7 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Brunswick County. * WHEN...Through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 21
507 WHUS42 KILM 080839 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 439 AM EDT Thu Jul 8 2021 NCZ106-108-SCZ054-056-081645- /O.CON.KILM.RP.S.0011.000000T0000Z-210709T0000Z/ /O.CON.KILM.BH.S.0023.210708T1000Z-210709T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 439 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Beach Hazards Statement, Strong south to north longshore current expected. * WHERE...Coastal Horry County. * WHEN...For the High Rip Current Risk, through Thursday evening. For the Beach Hazards Statement, from 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-081645- /O.CON.KILM.RP.S.0011.000000T0000Z-210709T0000Z/ Coastal Brunswick- 439 AM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Brunswick County. * WHEN...Through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 43
700 WHUS42 KILM 081616 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1216 PM EDT Thu Jul 8 2021 NCZ106-108-SCZ054-056-090000- /O.CON.KILM.BH.S.0023.000000T0000Z-210709T0000Z/ /O.CON.KILM.RP.S.0011.000000T0000Z-210709T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 1216 PM EDT Thu Jul 8 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Beach Hazards Statement, Strong south to north longshore current expected. * WHERE...Coastal Horry County. * WHEN...For the High Rip Current Risk, through Thursday evening. For the Beach Hazards Statement, from 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-090000- /O.CON.KILM.RP.S.0011.000000T0000Z-210709T0000Z/ Coastal Brunswick- 1216 PM EDT Thu Jul 8 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Brunswick County. * WHEN...Through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 43
742
WHUS42 KILM 081711
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
111 PM EDT Thu Jul 8 2021
NCZ107-090400-
/O.NEW.KILM.CF.Y.0059.210708T2300Z-210709T0400Z/
Inland New Hanover-
111 PM EDT Thu Jul 8 2021
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 7 PM this evening to midnight EDT tonight.
* IMPACTS...The lowest parts of USS North Carolina Road and low
spots of Battleship Road begin to flood. Water begins to
spread out of the storm drains onto Water Street just south of
Market Street in downtown Wilmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/10 PM 5.6 0.9 1.0 1 Minor
09/10 AM 4.6 -0.1 0.8 1 None
09/10 PM 5.4 0.7 0.8 1 None
10/11 AM 4.5 -0.2 0.8 1 None
10/11 PM 5.4 0.7 0.8 1 None
&&
$$
NCZ106-108-SCZ054-056-090000-
/O.CON.KILM.BH.S.0023.000000T0000Z-210709T0000Z/
/O.CON.KILM.RP.S.0011.000000T0000Z-210709T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
111 PM EDT Thu Jul 8 2021
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...For the Beach Hazards Statement, Strong south to north
longshore current. For the High Rip Current Risk, dangerous rip
currents.
* WHERE...In South Carolina, Coastal Horry and Coastal
Georgetown Counties. In North Carolina, Coastal Pender and
Coastal New Hanover Counties.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water. Longshore currents can sweep
swimmers and surfers into rip currents, piers, jetties, and
other hazardous areas. It may sweep swimmers off their feet,
making it difficult to return to shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$
NCZ110-090000-
/O.CON.KILM.RP.S.0011.000000T0000Z-210709T0000Z/
Coastal Brunswick-
111 PM EDT Thu Jul 8 2021
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Dangerous rip currents.
* WHERE...Coastal Brunswick County.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
$$
21152
WHUS42 KILM 090010
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
810 PM EDT Thu Jul 8 2021
NCZ106-108-SCZ054-056-090115-
/O.EXP.KILM.BH.S.0023.000000T0000Z-210709T0000Z/
/O.EXP.KILM.RP.S.0011.000000T0000Z-210709T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
810 PM EDT Thu Jul 8 2021
...BEACH HAZARDS STATEMENT HAS EXPIRED...
...HIGH RIP CURRENT RISK HAS EXPIRED...
The Beach Hazards Statement for Strong longshore currents and the
high Rip Current risk have both expired at 800pm EDT.
$$
NCZ110-090115-
/O.EXP.KILM.RP.S.0011.000000T0000Z-210709T0000Z/
Coastal Brunswick-
810 PM EDT Thu Jul 8 2021
...HIGH RIP CURRENT RISK HAS EXPIRED...
The High Rip Current risk has expired at 800pm EDT.
$$
NCZ107-090400-
/O.CON.KILM.CF.Y.0059.000000T0000Z-210709T0400Z/
Inland New Hanover-
810 PM EDT Thu Jul 8 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until midnight EDT tonight.
* IMPACTS...The lowest parts of USS North Carolina Road and low
spots of Battleship Road begin to flood. Water begins to
spread out of the storm drains onto Water Street just south of
Market Street in downtown Wilmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/10 PM 5.6 0.9 1.0 1 Minor
09/10 AM 4.6 -0.1 0.8 1 None
09/10 PM 5.4 0.7 0.8 1 None
10/11 AM 4.5 -0.2 0.8 1 None
10/11 PM 5.4 0.7 0.8 1 None
&&
$$
dchWhat forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this rip current statement went out at Jul 6, 7:54 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 6, 7:54 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 754 PM EDT Tue Jul 6 2021 .SYNOPSIS... Moisture and winds start increasing Wednesday as Elsa approaches. Timing of Elsa's greatest impact is Wednesday night into Thursday, with isolated flash flooding, isolated weak tornadoes, strong rip currents, and gusts up to 45 miles per hour all possible. Elsa exits the area Thursday evening, and typical summertime conditions build through the weekend into early next week. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Dry air aloft has remained mostly in tact over the past 24 hours despite most models showing a gradual retreat. While this retreat has occurred to some extent, most of the area has remained dry today outside of a few shallow, sea-breeze showers this afternoon in southern SC. Biggest increase in overall moisture will occur tonight as the air mass harboring Elsa begins to push northward. This will bring onshore flow overnight and any showers that develop over the waters have potential to move inland by morning. This is not expected to be widespread by any means, but could be an early morning surprise. With Bermuda high pressure building in from the east tomorrow and surface moisture increasing, likely to have better sea breeze forcing and deeper convection/showers than we saw today. This again would give the best chance over SC and coastal NC with additional isolated showers along the advancing sea breeze. Outer bands from Elsa will begin to impact the area late Wednesday night. The severe weather threat, primarily the chance for isolated tornadoes will increase after sunset Wednesday. We're unsure of the nature or coverage of these potential bands at the moment due to hi- res models remaining further west than the official NHC track. It's hard to pinpoint the timing when the bulk of activity is west and away from the potent source of Gulf Stream energy. Suffice it to say rain chances will steadily increase overnight with an increasing chance of isolated severe weather. By Thursday morning, the bulk of Elsa's moisture will be moving into the area and impacting the Carolinas. Still holding 1-3 inches of QPF with isolated areas up to 5 inches. We continue to carry no tropical watches at the moment and this may continue. Confidence is low regarding the behavior of the system as it makes landfall in Florida and progresses inland. Official forecast has Elsa as a tropical depression as it moves through northeast SC and southeast NC. The best chance of any impactful gusts would be offshore with the current scenario. This is mainly due to the frictional effects over land and the energy supplied by the Gulf Stream to the storm's convective outer bands. Again, the track of the storm will greatly impact the eventual evolution of the system. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Latest NHC forecast cone suggests that the center of Elsa may be near Williamsburg County, SC by Thursday morning. No surprise that rain chances remain very high throughout the day. Coverage generally decreases by the evening hours, with a few rain bands likely to traverse through. As in the near term forecast, it's hard to nail down exactly where these rain bands will set up. QPF amounts mentioned in the near term forecast section also apply, but it's again important to point out how the hi-res guidance differs from the official NHC track. These differences would directly correlate to the potential coverage and severity of the threats. For now, isolated flash flooding and isolated weak tornadoes are all in play, area-wide. Can't rule out the possibility of seeing some minor tidal flooding at high tide along the Cape Fear River at downtown Wilmington, NC. Gusts up to 45 mph are possible, especially near the coast and offshore. Expecting hazardous marine conditions across the coastal waters, with a high risk of rip currents likely (more details on that in the marine forecast section...scroll down). NHC track pushes Elsa to the northeast, centered over southeastern Virginia by Thursday evening. Rain chances start tapering off throughout Thursday night in a west-to-east fashion, though keeping chances along the coast for any remaining bands. Friday brings more normal conditions in the area, with a Piedmont trough inland, and the seabreeze driving some possible convection later in the afternoon; a typical summertime pattern for this area. Showers and storms that occur due to the seabreeze and/or trough should slow down after sunset. Plentiful cloud cover and rain from Elsa means high temperatures only hit the mid 80s on Thursday. Temperatures rebound to near 90 by Friday, with mid 80s at the beaches. Lows in the lower 70s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Weak mid-level troughing exists through the weekend, with the Piedmont trough and the seabreeze still active at the surface. Even so, rain chances gradually decrease throughout the weekend. By the beginning of next week, the Bermuda high shifts to the west again, keeping the moisture in place in the lower levels of the atmosphere. This would lead to afternoon convection again. High temperatures run a couple ticks above normal, with low temperatures lingering very close to climatological normals. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Mainly thin to opaque high level cloudiness expected through the forecast period. Mid-level cloud deck will make an appearance late in this period as the s/w upper ridge axis moves north of the FA. Did include patchy 3sm-5sm fog across inland counties toward daybreak Wed. Did include a PROB30 group for the for the aftn inland terminals due to less subsidence aloft during the late aftn/evening. Winds generally becoming SW 4 kt or less overnight, calm during the pre-dawn Wed hrs across inland terminals. Winds will back to the south and increase to 5 to 10 kt inland terminals and 10-15 kt g18kt at the coastal terminals, as the sfc ridge axis lifts north of the area during Wed aftn. Extended Outlook...Flight restrictions likely late Wed night thru Thu evening as Tropical Cyclone Elsa moves northeast across the Carolinas. Diurnally driven thunderstorm activity will occur Fri through the upcoming weekend with less coverage late in the period due to the expansion of the upper Atlantic ridging. && .MARINE... Through Wednesday Night...Long-period swell continues to move into the coastal zones this evening, only around a foot or two. Fairly quiet marine conditions tonight through Wednesday morning other than winds becoming mostly southerly and increasing in intensity to around 10-15 knots. Conditions quickly deteriorate on Wednesday night as Elsa approaches the area. Tropical storm conditions are possible beginning on Wednesday night and lasting through much of the day on Thursday. Thursday through Sunday...The center of Elsa is forecast to move through the inland counties of the NWS Wilmington, NC area of responsibility through Thursday. Tropical storm conditions continue over the waters on Thursday, with gusts possibly going as high as 45 mph at times. Seas at the coast could be near 5ft, with a high risk of rip currents to boot. Dangerous marine conditions continue out 20nm from shore, with wave heights 7-8ft. Elsa zips off to the northeast Thursday night, and marine conditions start improving. Small Craft Advisory probably needed Friday, especially in the earlier portion of the day. By Friday night, conditions really start to calm down. Expect SSW winds to continue through the weekend at 10-15kts, with some gusts up to 20kts possible. Seas 2-4ft. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...Tropical Storm Watch for AMZ250-252-254-256. && SYNOPSIS...ILM NEAR TERM...21 SHORT TERM...IGB LONG TERM...IGB AVIATION...DCH MARINE...IGB/21
Hazardous weather outlook, Jul 6, 6:23 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 623 PM EDT Tue Jul 6 2021 AMZ250-252-254-256-072230- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 623 PM EDT Tue Jul 6 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Small Craft Advisory possible Thursday night into early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-072230- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 623 PM EDT Tue Jul 6 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Tropical Storm gusts possible late Wednesday night through Thursday morning, with a potential for 1 to 3 inches of occasional heavy rainfall with locally heavier amounts possible. Isolated tornadoes possible. Elevated rip and longshore currents expected Wednesday thru Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 072230- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 623 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Tropical Storm gusts possible late Wednesday night through Thursday morning, with a potential for 1 to 3 inches of occasional heavy rainfall with locally heavier amounts possible. Isolated tornadoes possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
In the hours before
Local storm report, Jul 6, 3:41 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT TUE JUL 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM RIP CURRENTS WRIGHTSVILLE BEACH 34.22N 77.79W
07/06/2021 NEW HANOVER NC LIFE GUARD
WRIGHTSVILLE BEACH OCEAN RESCUE REPORTED 25 RIP CURRENT
RESCUES SO FAR TODAY WITH STRONG RIP CURRENT ACTIVITY.
&&
EVENT NUMBER ILM2100070
BOATMANLocal storm report, Jul 6, 4:53 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT TUE JUL 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM RIP CURRENTS WRIGHTSVILLE BEACH 34.22N 77.79W
07/06/2021 NEW HANOVER NC LIFE GUARD
WRIGHTSVILLE BEACH OCEAN RESCUE REPORTED 34 RIP CURRENT
RESCUES SO FAR TODAY WITH STRONG RIP CURRENT ACTIVITY.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER ILM2100070
BOATMANThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:16 PM EDT | Tropical Storm Warning | ILM | Brunswick, New Hanover, Pender | 45 hr |
| Jul 7, 3:45 PM EDT | Special Weather Statement | ILM | Bladen | 45 min |
| Jul 7, 7:08 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 25 hr |
| Jul 7, 1:29 PM EDT | Special Weather Statement | ILM | Marion | 31 min |
Nearby
Rip Current Statements in North Carolina, 2021Rip Current Statements in South Carolina, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.